Thunderstorm Wind, Union
- When
- May 10, 10:10 PM CST
- Where
- Union County, 2.07 mi S of Conway
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -92.400
Trees were downed.
A very unstable and moist airmass was in place across southeast Oklahoma, southwest Arkansas, northeast Texas and northern Louisiana the afternoon of May 10th. A strong upper level trough was present across the central plains and the southern extent of this trough was located across southern Oklahoma and southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very unstable and moist airmass was in place across southeast Oklahoma, southwest Arkansas, northeast Texas and northern Louisiana the afternoon of May 10th. A strong upper level trough was present across the central plains and the southern extent of this trough was located across southern Oklahoma and southern Arkansas. A dry line moved eastward across north central Texas and southern Oklahoma during the afternoon but stalled just east of the interstate 35 corridor|of central and north Texas. A strong cold front eventually caught up with the dry line from the northwest and severe thunderstorms erupted at the dry line, cold front merger across southeastern Oklahoma. Storms migrated eastward through the night of the 10th with large hail...damaging wind gusts and isolated tornadoes noted across portions of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 9:52 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1052 PM CDT SAT MAY 10 2008 .DISCUSSION... HAVE UPDATED THE ZONES AND GRIDS TO REFLECT THE CURRENT WATCHES... HAVE DROPPED SOME ZONES SINCE SEVERE WEATHER MOVED EAST AND SOUTHEAST. LOWERED THE CHANCE OF RAIN BEHIND THE ONGOING SHOWERS AND THUNDERSTORMS AND HAVE UPDATED WINDS. ZONES ALREADY OUT. /06/ && .PREV DISCUSSION... /ISSUED 858 PM CDT SAT MAY 10 2008/ DISCUSSION... WILL DO A QUICK UPDATE FOR THIS EVENING. TORNADO WATCH 295 WILL HAVE TO BE EXTENDED UNTIL AROUND MIDNIGHT TO CLEAR HARRISON COUNTY. WILL ADJUST TEMPS A LITTLE TO GO WITH CURRENT READINGS... BUT FOR THE MOST PART FORECAST LOOKS OK. COLD FRONT IS JUST NOW ENTERING MCCURTAIN COUNTY OKLAHOMA...MOVING SOUTHEAST AROUND 25 MPH. A NEW WATCH MAY HAVE TO BE ISSUED BEFORE MIDNIGHT FOR NORTH LOUISIANA...MAINLY ALONG AND NORTH OF INTERSTATE 20. AVIATION... SCATTERED SVR TSTMS...JUST AHEAD OF STG COLD FRONT...MOVING SE NEAR 40 KTS. HAIL TO SIZE OF BASEBALLS REPORTED...AND STORMS CONTINUE WITH STG ROTATION. STORMS BEARING DOWN ON TXK...MAY REACH TYR...GGG...SHV...ELD SITES BY AROUND 04Z. AFTER FROPA... NW WINDS GUSTING TO NEAR 20 KTS...AND CLEARING SKIES...CAN BE EXPECTED./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 52 84 / 70 10 0 0 MLU 60 76 50 80 / 60 10 0 0 DEQ 51 75 43 80 / 20 10 0 0 TXK 58 72 46 80 / 20 10 0 0 ELD 61 76 43 82 / 70 10 0 0 TYR 59 77 52 83 / 50 0 0 0 GGG 60 78 48 83 / 50 0 0 0 LFK 67 80 51 84 / 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 10 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT...ACCOMPANIED BY A DRY LINE...WILL MOVE INTO SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. WITH A WARM... MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF THIS SYSTEM...AND THE ADDITIONAL SUPPORT OF A VIGOROUS UPPER LEVEL TROUGH...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS A MODERATE RISK THAT STORMS WILL BECOME SEVERE ACROSS THE FOUR STATE REGION...PRODUCING LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT IS EXPECTED TO CONTINUE THROUGHOUT THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR THE MIDDLE OF NEXT WEEK AS A COLD FRONT MOVES THROUGH THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND OVERNIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL WILLISVILLE 33.52N 93.29W
05/10/2008 E0.88 INCH NEVADA AR AMATEUR RADIO
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL SMACKOVER 33.36N 92.73W
05/10/2008 E1.75 INCH UNION AR LAW ENFORCEMENT
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL CALION 33.33N 92.54W
05/10/2008 E1.00 INCH UNION AR LAW ENFORCEMENT
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG CALION 33.33N 92.54W
05/10/2008 UNION AR LAW ENFORCEMENT
POWER LINES DOWNED IN TOWN.
&&
MBERRYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 PM CDT SAT MAY 10 2008
ARZ072-LAZ002>004-012-110445-
BIENVILLE-BOSSIER-CLAIBORNE-COLUMBIA-WEBSTER-
1051 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1145 PM CDT FOR THE FOLLOWING
COUNTIES AND PARISHES
IN SOUTHWEST ARKANSAS
COLUMBIA
IN NORTHWEST LOUISIANA
BOSSIER...WEBSTER...CLAIBORNE AND BIENVILLE
INCLUDING THE FOLLOWING LOCATIONS
ATLANTA...EMERSON...ARCADIA...COTTON VALLEY...CULLEN...
GIBSLAND...HAYNESVILLE...HOMER...MINDEN...SAREPTA...SIBLEY AND
SPRINGHILL
AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ATLANTA TO 5 MILES WEST OF CULLEN...OR ALONG A LINE EXTENDING FROM 16
MILES WEST OF JUNCTION CITY TO 6 MILES SOUTHWEST OF SPRINGHILL...
MOVING SOUTHEAST AT 48 MPH.
SMALL HAIL...AND WINDS AROUND 40 TO 45 MPH ARE EXPECTED WITH THESE
STORMS.
SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED FOR THESE AREAS.
LAT...LON 3315 9297 3302 9297 3302 9271 3277 9272
3276 9283 3246 9289 3245 9320 3294 9372
TIME...MOT...LOC 0351Z 287DEG 42KT 3310 9296 3294 9351
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 20 SE PRESCOTT 33.60N 93.14W
05/10/2008 NEVADA AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE CENTRAL PORTION OF THE
COUNTY. SOME TREES ON HOMES.
&&
MBERRYThe Shreveport radar (KSHV), 142 km away, was scanning. The volume nearest the first event began at 04:08 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Trees were downed.
A tree was downed along Hwy 2 between Rocky Branch and Sterlington, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95759, 95760, 95754.